Alert archive / South Carolina / Gale Warnings in 2013

Gale Warning 5, NWS Wilmington, NC

April 21, 2013

NWS Wilmington, NC issued this gale warning at Apr 21, 2013, 9:21 AM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2013, 9:21 AM EDT (13:21 UTC)
Expired
Apr 22, 2013, 1:06 AM EDT
In force
16 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WHUS72 KILM 211321
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
921 AM EDT SUN APR 21 2013

AMZ250-252-254-256-220300-
/O.UPG.KILM.SC.Y.0030.000000T0000Z-130423T0000Z/
/O.NEW.KILM.GL.W.0005.130421T1321Z-130422T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
921 AM EDT SUN APR 21 2013

...GALE WARNING IN EFFECT UNTIL 6 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT MONDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST 25 TO 35 KT. GUSTS UP TO 40 KT.

* SEAS...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

RJD
2 follow-up statements
181 
WHUS72 KILM 220115
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
915 PM EDT SUN APR 21 2013

AMZ250-252-254-256-221000-
/O.CON.KILM.GL.W.0005.000000T0000Z-130422T2200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
915 PM EDT SUN APR 21 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY...

* WINDS...NORTHEAST 25 TO 35 KT. GUSTS UP TO 40 KT.

* SEAS...7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

9
342 
WHUS72 KILM 220506
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
106 AM EDT MON APR 22 2013

AMZ250-252-254-256-222000-
/O.CAN.KILM.GL.W.0005.000000T0000Z-130422T2200Z/
/O.NEW.KILM.SC.Y.0031.130422T0506Z-130423T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
106 AM EDT MON APR 22 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHEAST 20 TO 30 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Apr 21, 6:46 AM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 21, 6:46 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
646 AM EDT SUN APR 21 2013

.SYNOPSIS...
A FRONT WILL REMAIN STALLED WELL OFFSHORE THROUGH MONDAY AS HIGH
PRESSURE BUILDS DOWN FROM THE NORTH...BRINGING BRISK AND CHILLY
CONDITIONS. LOW PRESSURE TRACKING TO THE NORTH AND OFFSHORE OF THE
CAROLINAS MAY BRING SOME LIGHT RAIN...MAINLY TO COASTAL AREAS SUNDAY
NIGHT INTO MONDAY. ANOTHER COLD FRONT WILL CROSS THE AREA THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 630 AM SUNDAY...NO CHANGES TO THE FORECAST WITH THE LATEST
UPDATE. PREVIOUS DISCUSSION FOLLOWS:

CLEAR SKIES EARLY THIS MORNING WITH BAND OF CLOUDS ASSOCIATED WITH
A STALLED FRONTAL BOUNDARY NOW WELL OFFSHORE. TEMPERATURES ARE NOW
VERY UNSEASONABLY CHILLY...WITH SOME READINGS DOWN IN THE UPPER
30S WELL INLAND. MOST PLACES ARE SEEING MID 40S THOUGH.

NORTHEAST WINDS WILL INCREASE SUBSTANTIALLY TODAY AS STRONG HIGH
PRESSURE RIDGES SOUTH ALONG THE APPALACHIANS AND A TROUGH OF LOW
PRESSURE ASSOCIATED WITH THE STALLED FRONTAL BOUNDARY INTENSIFIES
OFFSHORE. RESULTING COLD ADVECTION WILL KEEP TEMPERATURES WELL BELOW
NORMAL WITH HIGHS IN THE MID 60S AND LOWS IN THE LOWER TO MID 40S.
WINDS WILL BE STRONG AND GUSTY BY THIS AFTERNOON.  EXPECT NORTHEAST
WINDS IN THE 15 TO 20 MPH RANGE...HIGHEST NEAR THE COAST...WITH
GUSTS OF 25 TO 30 MPH THIS AFTERNOON.

WEDGE-TYPE PATTERN WILL INTENSIFY OVERNIGHT WITH A RESULTING
INCREASE IN CLOUD COVER. CONSENSUS OF GUIDANCE INDICATES THE SLIGHT
CHANCE FOR PRECIPITATION OVERNIGHT ALONG THE IMMEDIATE COAST OR JUST
OFFSHORE. MINIMAL QPF IS EXPECTED. THIS LOOKS REASONABLE AS LOW
PRECIPITABLE WATER CONTENT VALUES IN THE HALF INCH RANGE AND LIMITED
DYNAMICS WILL KEEP A LID ON SUBSTANTIAL OR WIDESPREAD RAIN.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
AS OF 4 AM SUNDAY...HIGH PRESSURE WILL RIDGE INTO THE AREA FROM
THE NORTH THROUGH THE PERIOD WHILE AN AREA OF LOW PRESSURE MOVES
NORTH OFF THE EAST COAST OF THE UNITED STATES.  THE RESULT WILL BE
PARTLY TO MOSTLY CLOUDY SKIES FOR MONDAY WITH CLEARING EXPECTED ON
TUESDAY.  MODERATING TEMPERATURES ARE EXPECTED DURING THE PERIOD
WITH LOW TO MID 60S ON TAP FOR HIGHS MONDAY AND LOWER 70S ON
TUESDAY.  MINS WILL FALL TO THE MID 40S TO AROUND 50 MONDAY NIGHT
AND CREST IN THE LOW TO MID 50S TUESDAY NIGHT.  OTHER THAN A SLIGHT
CHANCE OF RAIN EARLY MONDAY...DRY WEATHER IS EXPECTED THROUGH THE
PERIOD.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 4 AM SUNDAY...A COLD FRONT COULD BRING SHOWERS AND
THUNDERSTORMS TO THE AREA WEDNESDAY NIGHT INTO THURSDAY.  LATEST
MODEL GUIDANCE SUGGESTS MORE SHOWERS AND STORMS ARE POSSIBLE
SATURDAY.  FORECAST HAS LOW CHANCE POPS FOR EACH OF THESE
SYSTEMS...OTHERWISE DRY WEATHER IS EXPECTED THROUGH THE PERIOD WITH
TEMPERATURES WITHIN A CATEGORY OF SEASONAL NORMALS IN THE MID 70S BY
DAY AND LOWER 50S AT NIGHT.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
AS OF 12Z...VFR CONDITIONS ARE EXPECTED THROUGH THIS EVENING. STRONG
HIGH PRESSURE NEAR THE GREAT LAKES WILL BRING GUSTY NORTHEAST WINDS
TO THE REGION TODAY...WITH GUSTS TO 25 KTS FREQUENTLY. WINDS
DIMINISH A BIT TONIGHT...BUT WILL STILL STAY AROUND 10 KTS WITH THE
MODERATE GRADIENT. A WEDGE SETS UP WITH AN OVERRUNNING STRATA CU
CEILING STARTING AROUND 5K FEET. THIS CEILING MAY LOWER TO MVFR NEAR
MORNING...BUT WILL WAIT TO ADD THAT AFTER THE NEXT MODEL RUN.

EXTENDED OUTLOOK...BREEZY WITH A SLIGHT CHANCE OF RAIN/MVFR MONDAY
THROUGH EARLY TUESDAY. SHOWERS/TSTMS POSSIBLE THURSDAY ASSOCIATED
WITH A COLD FRONT. OTHERWISE VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 6:30 AM SUNDAY...NO CHANGES TO THE FORECAST WITH THE LATEST
UPDATE. PREVIOUS DISCUSSION FOLLOWS:

SMALL CRAFT ADVISORY WILL EXTEND THROUGH THE NEAR TERM. INCREASING
NORTHEASTERLY WINDS TODAY WILL RESULT FROM THE COMBINATION OF HIGH
PRESSURE INLAND AND A STALLED FRONT OFF THE COAST. RESULTING TIGHT
GRADIENT WILL ALLOW WINDS TO INCREASE INTO THE 25 TO 30 KT RANGE
THIS AFTERNOON...WITH SEAS BUILDING TO 6 TO 10 FT. HAZARDOUS
BOATING CONDITIONS WILL EXTEND THROUGH THE NIGHTTIME HOURS.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 4 AM SUNDAY...MONDAY WILL BEGIN WITH NORTHERLY WINDS OF 20 TO
25 KT AND ROUGH SEAS RANGING FROM 6 TO 10 FT.  WINDS WILL GRADUALLY
DIMINISH TO 15 TO 20 KT BY MONDAY NIGHT AS SEAS SUBSIDE...FALLING
BELOW 6 FEET MONDAY NIGHT.  LIGHT EAST TO NORTHEAST WINDS ARE
EXPECTED TUESDAY AND TUESDAY NIGHT AS SEAS SUBSIDE TO 2 TO 3 FEET BY
TUESDAY NIGHT.

LONG TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 4 AM SUNDAY...S TO SW WINDS AROUND 15 KT ARE EXPECTED
WEDNESDAY INTO THURSDAY BEFORE BECOMING NORTHERLY AT 10 TO 15 KT
AFTER THE NEXT FRONTAL PASSAGE THURSDAY AFTERNOON OR NIGHT.  SEAS OF
2 TO 4 FEET ARE EXPECTED THROUGH THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR AMZ250-252-254-
     256.

&&

SYNOPSIS...RAN
NEAR TERM...REK
SHORT TERM...RAN
LONG TERM...RAN
AVIATION...43
MARINE...REK/RAN
Hazardous weather outlook, Apr 21, 6:01 AM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
601 AM EDT SUN APR 21 2013

AMZ250-252-254-256-221015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
601 AM EDT SUN APR 21 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-221015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
601 AM EDT SUN APR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-221015-
COASTAL PENDER-
601 AM EDT SUN APR 21 2013

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ108-110-SCZ054-056-221015-
COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
601 AM EDT SUN APR 21 2013

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 4:01 PM EDTRip Current StatementILMGeorgetown28 hr

Nearby

Gale Warnings in South Carolina, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.